Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 11, 2021, 5:06 PM EDT for Candler County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 5:06 PM EDT (21:06 UTC)
- Expired
- Jul 11, 2021, 5:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Candler County, GA
The radar
The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050
WWUS82 KFFC 112106
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
506 PM EDT Sun Jul 11 2021
GAZ086-113-112130-
Toombs GA-Emanuel GA-
506 PM EDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOMBS AND
SOUTHEASTERN EMANUEL COUNTIES UNTIL 530 PM EDT...
At 506 PM EDT...a strong thunderstorm was over Oak Park, or 9 miles
north of Lyons...moving north at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Stillmore, Oak Park, Nunez, Lexsy and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3252 8215 3248 8218 3242 8219 3235 8225
3235 8224 3228 8223 3224 8221 3229 8242
3238 8241 3239 8240 3243 8238 3245 8239
3260 8237 3254 8211
TIME...MOT...LOC 2106Z 196DEG 15KT 3234 8229
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:52 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 11, 3:52 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 352 PM EDT Sun Jul 11 2021 .SHORT TERM /Tonight through Monday Night/... As the short term period begins, a cutoff low is moving southward from the midwestern CONUS towards the Ozarks, setting up a pronounced southwesterly flow regime aloft. Meanwhile, the Bermuda high is slowly shifting westward towards the Mid-Atlantic coast, setting up southerly flow on the western side of the high. At the surface, a stationary front remains stalled north of the forecast area, and a cold front extending from the low is slowly pushing eastward. This synoptic setup is allowing for the continued advection of deep moisture from the Gulf of Mexico, and is expected remain in place through the remainder of the short term period as the Bermuda High blocks the eastward progression of the system. Dewpoints will thus remain in the low to mid 70s across the majority of the area, and precipitable water values anticipated to range from 1.75 to 2 inches. Scattered showers and thunderstorms are ongoing across north and central Georgia this afternoon. With the cold front to the west expected to remain west of the Mississippi Valley region today, there is not much to speak of as far as forcing mechanisms are concerned. However, additional convection could fire along mesoscale outflow boundaries through the remainder of the afternoon and evening. In spite of weak mid-level lapse rates and marginal (but not entirely nonexistent) low-level shear, SBCAPE values of 2500- 3500 J/kg will allow for some isolated storms to become strong to severe, capable of producing gusty winds and frequent lightning. On Monday, guidance continues to indicate a shortwave traversing the upper level flow near the Alabama/Georgia border. Considering this, along with the high pressure positioned to the east, higher PoPs will be favored in western Georgia. For now, have maintained likely PoPs across north and west Georgia and chance PoPs in central and east Georgia for Monday. Warm and humid conditions will allow for ample destabilization once again on Monday, and lapse rates are expected to steepen ahead of the approaching shortwave. A few storms could thus become strong to severe, and capable of producing damaging wind gusts. In addition, with weak boundary level flow and high atmospheric moisture content, slow-moving strong storms could produce heavy rainfall and the potential for some localized flooding concerns. King .LONG TERM /Tuesday through Sunday/... Diurnal showers and thunderstorms expected to continue through the long term period, with roughly a 40-60% chance of rain each afternoon. With a relatively steady pattern in place forecast highs each afternoon should peak in the mid 80s to low 90s with morning low temperatures capped by dewpoints around 70 degrees. PWATs will also remain very steady through the expected period around 1.5-2" with no significant changes in sight. On Tuesday, the forecast region will be positioned in a region of upper level confluence with a stout trough to the west and high pressure to the east, which will continue to pump warm, moist air in from the Gulf. As the low-pressure associated with the trough occludes and quickly slides northward, the Bermuda High looks to slink towards the southwestern and settle a few hundred miles east of the NC/SC coast and a more pseudo-horizontal, but fairly weak upper-level flow pattern sets up aloft. With robust moisture in the region, but limited synoptic influence, disorganized, sub-severe convective storms will thrive with some threat for gusty winds and heavy rain each day. Overall impacts should remain limited and isolated, but can never be completely ruled out this time of year. The Atlantic Basin continues to look quiet...for now. Thiem && AVIATION... 18Z Update... Scattered SHRA/TSRA is ongoing across north and central Georgia, with a TEMPO for TSRA being carried from 18-22Z at ATL and VCSH thereafter until 02Z. Ceilings have been slow to improve throughout the day so far, and are currently MVFR to low- VFR across much of north and central Georgia. Ceilings are expected to remain between 025-040 through the afternoon and into the evening hours. Any improvement after sunset will be short- lived, as MVFR ceilings (and possible IFR underneath) redevelop by 08Z. Winds will be mainly SW at 5-10 kts through the period, although they may flirt with due S during the overnight hours. //ATL Confidence...18Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 70 89 / 40 50 50 50 Atlanta 71 86 70 87 / 40 60 50 60 Blairsville 67 80 65 80 / 70 70 60 70 Cartersville 70 85 69 86 / 60 70 50 60 Columbus 72 89 70 90 / 30 60 40 50 Gainesville 71 86 69 86 / 50 60 60 60 Macon 72 91 70 91 / 30 50 40 50 Rome 71 85 70 86 / 60 70 50 60 Peachtree City 71 87 69 88 / 40 60 50 50 Vidalia 73 90 72 91 / 30 40 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....Thiem AVIATION...King
Hazardous weather outlook, Jul 11, 11:54 AM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1154 AM EDT Sun Jul 11 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1154 AM EDT Sun Jul 11 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms producing locally heavy rainfall are expected across north and central Georgia this afternoon and evening. Some of the storms could be strong with gusty winds and frequent lightning. Localized flash flooding may also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous thunderstorms producing locally heavy rainfall are expected across north and central Georgia through Saturday, mainly in the afternoon and evening. A few storms may become strong with gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jul 11, 2:13 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EDT Sun Jul 11 2021
GAZ091-092-103-104-111845-
Schley GA-Sumter GA-Marion GA-Webster GA-
213 PM EDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHLEY...
NORTHWESTERN SUMTER...SOUTHEASTERN MARION AND WEBSTER COUNTIES UNTIL
245 PM EDT...
At 213 PM EDT...a strong thunderstorm was over Church Hill, or near
Preston...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Preston, Putnam, Seminole, Friendship, Doyle, Church Hill, Draneville
and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3206 8458 3215 8464 3231 8441 3214 8428
TIME...MOT...LOC 1813Z 239DEG 15KT 3212 8454
WIND...40MPHSpecial weather statement, Jul 11, 2:48 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT Sun Jul 11 2021
GAZ080-091>093-103-104-111915-
Macon GA-Schley GA-Taylor GA-Sumter GA-Marion GA-Webster GA-
248 PM EDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SCHLEY...SOUTHERN
TAYLOR...NORTHWESTERN SUMTER...SOUTHEASTERN MARION AND WEBSTER
COUNTIES UNTIL 315 PM EDT...
At 246 PM EDT...a strong thunderstorm was over Murrays Crossroads, or
near Ellaville...moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Buena Vista, Butler, Ellaville, Oglethorpe, Preston,
Montezuma, Plains, Ideal, Andersonville, Weston, Putnam, Seminole,
Murrays Crossroads, Whitewater State Park, Rupert, La Crosse,
Pennington, Leveretts and Friendship.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8444 3193 8444 3192 8446 3192 8459
3212 8464 3215 8464 3240 8450 3259 8421
3237 8385 3235 8385 3192 8438
TIME...MOT...LOC 1846Z 226DEG 28KT 3233 8430
WIND...40MPHSpecial weather statement, Jul 11, 3:01 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
301 PM EDT Sun Jul 11 2021
GAZ051-061-062-111930-
Taliaferro GA-Hancock GA-Warren GA-
301 PM EDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...
NORTHEASTERN HANCOCK AND SOUTHWESTERN WARREN COUNTIES UNTIL 330 PM
EDT...
At 301 PM EDT...a strong thunderstorm was over Culverton, or 7 miles
northeast of Sparta...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Warrenton, Norwood, Camak, Powelton, Jewell, Beall Springs, Mesena,
Mayfield and Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3324 8281 3326 8291 3331 8292 3350 8288
3350 8272 3346 8259 3332 8263
TIME...MOT...LOC 1901Z 211DEG 15KT 3334 8286
WIND...40MPHSpecial weather statement, Jul 11, 3:20 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
320 PM EDT Sun Jul 11 2021
GAZ080-092-093-095-104-105-111945-
Macon GA-Schley GA-Dooly GA-Taylor GA-Sumter GA-Houston GA-
320 PM EDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR MACON...EASTERN SCHLEY...
NORTHWESTERN DOOLY...SOUTHEASTERN TAYLOR...NORTHEASTERN SUMTER AND
SOUTHWESTERN HOUSTON COUNTIES UNTIL 345 PM EDT...
At 320 PM EDT...a strong thunderstorm was over Whitewater State Park,
or over Oglethorpe...moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Ellaville, Oglethorpe, Montezuma, Marshallville, Reynolds,
Byromville, Ideal, Andersonville, Dooling, Murrays Crossroads,
Whitewater State Park, New Era, Rupert, La Crosse, Pennington,
Clearview, Bumphead, Saint Louis and Fountainville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3224 8436 3249 8429 3258 8406 3256 8405
3255 8402 3254 8401 3252 8400 3251 8402
3251 8392 3250 8392 3249 8388 3243 8381
3221 8377 3208 8422
TIME...MOT...LOC 1920Z 243DEG 26KT 3232 8408
WIND...40MPHSpecial weather statement, Jul 11, 4:29 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
429 PM EDT Sun Jul 11 2021
GAZ074-076-085-086-097-098-112115-
Jefferson GA-Washington GA-Emanuel GA-Treutlen GA-Johnson GA-
Laurens GA-
429 PM EDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
SOUTHEASTERN WASHINGTON...NORTHERN EMANUEL...NORTHWESTERN TREUTLEN...
JOHNSON AND NORTHEASTERN LAURENS COUNTIES UNTIL 515 PM EDT...
At 428 PM EDT...a strong thunderstorm was over Kite, or 10 miles
southeast of Wrightsville...moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, Swainsboro, Wrightsville, East Dublin, Wadley, Adrian,
Bartow, Summertown, Kite, Spann, Modoc, Canoochee, Rockledge,
Pringle, Minter, Lovett, Harlow, Moxley, Dellwood and Brewton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3263 8216 3259 8242 3234 8285 3246 8301
3258 8294 3296 8252 3297 8233 3290 8229
3284 8232 3283 8230 3283 8226 3280 8221
3282 8215 3280 8214 3271 8210
TIME...MOT...LOC 2028Z 213DEG 22KT 3267 8256
WIND...40MPHSpecial weather statement, Jul 11, 5:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
506 PM EDT Sun Jul 11 2021
GAZ086-113-112130-
Toombs GA-Emanuel GA-
506 PM EDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOMBS AND
SOUTHEASTERN EMANUEL COUNTIES UNTIL 530 PM EDT...
At 506 PM EDT...a strong thunderstorm was over Oak Park, or 9 miles
north of Lyons...moving north at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Stillmore, Oak Park, Nunez, Lexsy and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3252 8215 3248 8218 3242 8219 3235 8225
3235 8224 3228 8223 3224 8221 3229 8242
3238 8241 3239 8240 3243 8238 3245 8239
3260 8237 3254 8211
TIME...MOT...LOC 2106Z 196DEG 15KT 3234 8229
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:54 PM EDT | Special Weather Statement | FFC | Chattahoochee | 36 min |
| Jul 11, 1:56 PM EDT | Special Weather Statement | FFC | Muscogee | 64 min |
| Jul 11, 2:13 PM EDT | Special Weather Statement | FFC | Schley | 32 min |
| Jul 11, 2:48 PM EDT | Special Weather Statement | FFC | Macon, Schley, Taylor, Webster | 27 min |
| Jul 11, 3:01 PM EDT | Special Weather Statement | FFC | Warren | 29 min |
| Jul 11, 3:20 PM EDT | Special Weather Statement | FFC | Macon, Schley | 25 min |
| Jul 11, 4:29 PM EDT | Special Weather Statement | FFC | Johnson | 46 min |
| Jul 11, 5:36 PM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Jul 11, 7:46 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 44 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.